Jump to content

Recommended Posts

Dr. Grubb started me on Cerefolin NAC and Mestinon. Cerefolin NAC is not a miracle drug but I've noticed a slight improvement in energy/concentration. It took me about 5 days to get over the initial side effects.

With Mestinon I haven't really noticed any improvements. Maybe I am less achy but I have been resting the past few days. Not sure if that is from the Mestinon or the rest making that better. I have been getting hot flashes and headaches though after taking Mestinon. Anyone else experience these symptoms? Just wondering if they will eventually go away.

I did do a search on this topic but didn't find any posts that mentioned my side effect complaints.

Anyones experience with starting this med would be appreciated!

Link to post
Share on other sites

Hi! I'm on both of those meds. The Cerefolin took a while before I noticed a bit difference, but my concentration progressively got better and it's helped immensely. I honestly don't think I could function without it. As for Mestinon, my biggest problem was nausea. I started out taking a quarter of a pill a day and very slowly worked my way up (I take one in the morning and one at night now) because I am super super sensitive to meds. (I think this is a POTS thing?) As far as hot flashes and headaches, I get those anyway, so if I had them as side effects I wouldn't have noticed. (which is often the case...sigh) Anyway, I had some other side effects from Mestinon that I can't recall at the moment (some brain fog here) but they did eventually go away (even though it felt like forever, as long as I eat plenty before I take it I'm fine), and Bev at Dr. Grubb's offfice said to stick the side effects out if they weren't too bad because they would go away. Also, as far as Mestinon making you feel better, I never really felt that I had an 'aha' moment or that I could stick my finger on why I felt better, I just kind of eased into feeling better than I had been, if that makes sense, whereas with some meds it was like "yay, this is finally helping such and such symptom." So I would say stick out the Mestinon (unless your doc says the side effects are a bad sign) and it still has a good chance to help. I hope my some of my rambling makes sense. Rough POTS days make for confusing posts. :-)

Meg

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...